Alert archive / Michigan / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 55, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Jul 1, 2012, 4:59 PM EDT for Lenawee County, Michigan. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2012, 4:59 PM EDT (20:59 UTC)
- Expired
- Jul 1, 2012, 6:00 PM EDT
- In force
- 61 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Lenawee County, MI
The radar
The Detroit radar (KDTX), 113 km from the middle of the area, began a volume at 20:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 9.0 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -291 J/kg
- Mixed-layer LCL
- 1587 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
028
WUUS53 KDTX 012059
SVRDTX
MIC091-012200-
/O.NEW.KDTX.SV.W.0055.120701T2059Z-120701T2200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
459 PM EDT SUN JUL 1 2012
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LENAWEE COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 600 PM EDT
* AT 455 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS STORM WAS LOCATED 8 MILES SOUTHWEST OF
HUDSON...AND MOVING EAST AT 20 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
LIME CREEK AND MUNSON AROUND 515 PM EDT.
MEDINA AROUND 520 PM EDT.
CANANDAIGUA AROUND 525 PM EDT.
MORENCI AROUND 530 PM EDT.
SENECA AROUND 535 PM EDT.
WESTON AROUND 545 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
MORENCI... HUDSON... CLAYTON...
BLISSFIELD...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
LAT...LON 4171 8436 4192 8436 4183 8377 4181 8376
4172 8376
TIME...MOT...LOC 2057Z 287DEG 18KT 4177 8444
WIND...HAIL 60MPH 1.00IN
$$
BT2 follow-up statements
222
WWUS53 KDTX 012125
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
525 PM EDT SUN JUL 1 2012
MIC091-012200-
/O.CON.KDTX.SV.W.0055.000000T0000Z-120701T2200Z/
LENAWEE MI-
525 PM EDT SUN JUL 1 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHERN
LENAWEE COUNTY UNTIL 600 PM EDT...
AT 521 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED BETWEEN HUDSON AND MORENCI...MOVING SOUTHEAST AT 20 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
LIME CREEK AROUND 530 PM EDT.
OGDEN CENTER AND MORENCI AROUND 535 PM EDT.
MUNSON AROUND 600 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
MORENCI... HUDSON... CLAYTON...
A SECOND STORM WAS LOCATED JUST SOUTH OF ADRIAN ALSO MOVING
SOUTHEAST TOWARD BLISSFIELD.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.
LAT...LON 4171 8436 4190 8436 4179 8376 4172 8376
4172 8377
TIME...MOT...LOC 2123Z 304DEG 16KT 4187 8459 4170 8414
WIND...HAIL 60MPH 1.00IN
$$
BT041
WWUS53 KDTX 012200
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
600 PM EDT SUN JUL 1 2012
MIC091-012209-
/O.EXP.KDTX.SV.W.0055.000000T0000Z-120701T2200Z/
LENAWEE MI-
600 PM EDT SUN JUL 1 2012
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LENAWEE COUNTY HAS
EXPIRED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS. HOWEVER HALF INCH HAIL AND 40 MPH WIND GUSTS ARE
STILL POSSIBLE WITH THUNDERSTORMS BETWEEN HUDSON AND MORENCI UNTIL
630 PM.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY OR VISIT THE NATIONAL WEATHER SERVICE DETROIT/PONTIAC FACEBOOK
PAGE.
LAT...LON 4171 8436 4190 8436 4179 8376 4172 8376
4172 8377
TIME...MOT...LOC 2159Z 304DEG 16KT 4178 8441 4161 8396
$$
BTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 1, 3:42 PM EDT, 1 hour 17 minutes earlier.
Area forecast discussion, Jul 1, 3:42 PM EDT, 1 hour 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 342 PM EDT SUN JUL 1 2012 .SHORT TERM...TONIGHT UPPER LEVEL DISTURBANCE TRACKING THROUGH SOUTHEAST MICHIGAN TOUCHED OFF A FEW SHOWERS THIS AFTERNOON...SUPPORTED BY STEEP MID LEVEL LAPSE RATES. FORTUNATELY...NO THUNDERSTORMS DUE TO THE LACK OF MOISTURE AND ELEVATED NATURE OF THE ACTIVITY. THE CLOUDS AND SHOWERS HAVE ALSO KEPT MAXES AT BAY...AROUND 90. STILL A SMALL WINDOW FOR SOME TEMP RECOVERY AND MORE IMPORTANTLY...SURFACE MOISTURE TO ADVECT IN FROM SOUTHWEST LOWER/NORTHERN INDIANA TO TRIGGER ISOLATED THUNDERSTORMS THROUGH EARLY EVENING...BUT IT IS DOUBTFUL AS WE GET IN THE SUBSIDENCE WAKE OF THE UPPER WAVE. EXPECTING THE IMPRESSIVE COMPLEX OVER CHICAGO EARLIER TO SKIRT SOUTH OF MICHIGAN BORDER AS WELL...AS THE INSTABILITY IS MUCH GREATER OVER THE OHIO VALLEY...AND THE MEAN FLOW SUPPORTS SOUTHEASTWARD PROPAGATION. TONIGHT LOOKS TO BE ANOTHER FAVORABLE RADIATING NIGHT UNDER MOSTLY CLEAR SKIES AS WE REMAIN IN THE GRASP OF THE DEPARTING SURFACE HIGH...AND FORESEE MINS CLOSE TO THIS MORNINGS (+1). && .LONG TERM... MONDAY THROUGH NEXT SUNDAY A STRENGTHENING LOW LEVEL JET OVER THE UPPER MIDWEST TONIGHT WILL BE THE MAIN FEATURE OF INTEREST IN SUPPORT OF PRECIPITATION CHANCES FOR SE MICHIGAN MONDAY. THE INCREASED SOUTHERLY FLOW WILL DEVELOP AS SURFACE CYCLOGENESIS OCCURS IN THE LEE OF THE ROCKIES THROUGH THE NORTHERN PLAINS. EVIDENCE OF THIS TODAY IN SURFACE ANALYSIS ADDS CONFIDENCE TO MODEL FORECASTS OF THE LARGER SCALE FEATURES DRIVING THE WARM AND MOIST ADVECTION PATTERN. AS USUAL, THE UNCERTAINTY LIES WITH THE TIMING AND LOCATION OF INITIATION OF POTENTIAL MCS ACTIVITY OVER THE UPPER MIDWEST. IN THAT REGARD, THE NAM LOOKS REASONABLE WITH THE OFFERING OF CONVECTION OVER SOUTHERN WISCONSIN IN THE 9-12Z PERIOD TONIGHT WHICH THEN HAS A CHANCE TO MOVE ALONG THE INSTABILITY GRADIENT INTO SE MICHIGAN BY MID MONDAY MORNING MAINLY SOUTH OF THE INTERSTATE 69 CORRIDOR. FOR POINTS FARTHER NORTH, CLOUDS ARE EXPECTED TO PRODUCE NO BETTER THAN PARTLY SUNNY CONDITIONS AS MOISTURE TRANSPORT RAMPS UP AROUND THE 700 MB LEVEL. THIS WILL KEEP MAX TEMPS IN CHECK COMPARED TO RECENT DAYS WITH 90 EXPECTED TO BE THE TOP END OF THE RANGE. NOCTURNAL MCS DEVELOPMENT IS EXPECTED TO BE FAVORED OVER THE NORTHERN GREAT LAKES BY MONDAY NIGHT WHERE THE LOW LEVEL JET AND MOISTURE TRANSPORT WILL BE MAXIMIZED CLOSER TO THE SURFACE LOW. SHOWER AND THUNDERSTORM DEVELOPMENT WILL ALSO BE POSSIBLE OVER THE REST OF LOWER MICHIGAN THROUGH TUESDAY MORNING AS THE SURFACE WARM FRONT ORGANIZES AND MAKES A MOVE THROUGH THE AREA. MOISTURE TRANSPORT WILL NOT BE AS STRONG BUT WILL REMAIN CAPABLE OF ELEVATED DESTABILIZATION BEFORE USHERING THE WARM/HOT SECTOR INTO THE REGION BY AFTERNOON. WHILE MAX TEMPS WILL RETURN MORE SOLIDLY INTO THE 90S IN THIS AIR MASS, THE MAIN DIFFERENCE OVER THE LAST COUPLE OF DAYS WILL BE INCREASED HUMIDITY BY LATE IN THE DAY CARRIED IN BY DEEPER SOUTHWEST FLOW. THE LOW PRESSURE SYSTEM SHOWN TO PULL THE WARM FRONT THROUGH THE GREAT LAKES DURING TUESDAY NOW APPEARS TO HAVE A MORE SUBSTANTIAL COLD FRONT TRAILING THE SYSTEM. TODAY'S 12Z MODEL DATA IS IN BETTER AGREEMENT WITH THE DEPICTION OF THAT COLD FRONT BEING MORE CAPABLE OF MOVING INTO LOWER MICHIGAN WEDNESDAY BEFORE WASHING OUT IN FAVOR OF THE BUILD UPPER RIDGE. THE FRONTAL PASSAGE LOOKS TOO LATE TO IMPACT AFTERNOON TEMPERATURES, ESPECIALLY IN THE DETROIT AREA WHERE READINGS WILL ONCE AGAIN MAKE A RUN TOWARD THE MID 90S. WITH THE UPPER RIDGE FIRMLY IN PLACE, HOT AND HUMID CONDITIONS WILL PERSIST THURSDAY THROUGH FRIDAY. THE LATEST GLOBAL MODELS ARE THEN IN REASONABLE AGREEMENT ON THE PASSAGE OF A COLD FRONT THROUGH LOWER MICHIGAN DURING NEXT WEEKEND. TIMING DIFFERENCES AMONG THE INDIVIDUAL SOLUTIONS ARE TIED TO THE AMPLITUDE OF THE LONG WAVE PATTERN AFTER A NEW ROUND OF HEIGHT FALLS OCCURS OVER THE GULF OF ALASKA. THIS IS EXPECTED TO RESULT IN THE CURRENT WEST COAST TROUGH LIFTING THROUGH CENTRAL CANADA TO HUDSON BAY BY SATURDAY WITH THE LONG WAVE RIDGE RETROGRADING TOWARD THE ROCKIES. THE GFS IS AN OUTLIER WITH ITS HIGHER AMPLITUDE UPPER LEVEL PATTERN AND FASTER FRONTAL PASSAGE THROUGH THE GREAT LAKES SATURDAY BUT SUPPORT DOES EXIST FOR THE SOLUTION. IT HAS THE HISTORY OF THIS WEEKEND ON ITS SIDE ALONG WITH THE WEDNESDAY FRONTAL SYSTEM AS A GUIDE BOTH IN TERMS OF THE LONG WAVE PATTERN AND THE SOUTHWARD PROGRESS OF THE FRONT. && .MARINE... WEAK PRESSURE GRADIENT AND STABLE LOW LEVEL PROFILES WILL CONTINUE TO PROMOTE LIGHT WINDS AND LOW WAVES...WITH A PERIODIC CHANCE OF THUNDERSTORMS OVER THE COMING WEEK THE ONLY HAZARD. BEST CHANCE LOOKS TO BE ON TUESDAY. && .AVIATION...ISSUED 1238 PM EDT SUN JUL 1 2012 //DISCUSSION... BATCH OF MID CLOUDS WILL TRAVERSE THROUGH SOUTHEAST MICHIGAN THIS AFTERNOON AS AN UPPER LEVEL DISTURBANCES MOVE THROUGH. LAND/WATER HEATING DIFFERENTIAL/LAKE BREEZE INTERACTION MAY PROVE SUFFICIENT TO GENERATE ISOLATED THUNDERSTORMS LATE TODAY...MAINLY ALONG/SOUTH OF M-59. ANY ACTIVITY WHICH DEVELOPS SHOULD DISSIPATE SHORTLY AFTER 00Z...WITH MOSTLY CLEAR-SCT SKIES RETURNING...ALONG WITH LIGHT WINDS. FOR DTW...MODERATE CONFIDENCE AN ISOLATED THUNDERSTORM WILL DEVELOP WITHIN THE DETROIT METRO AREA THIS AFTERNOON. ANY THUNDERSTORM WHICH DEVELOPS WILL BE CAPABLE OF PRODUCING WINDS 50+ MPH. //DTW THRESHOLD THREATS... * LOW CONFIDENCE THUNDERSTORMS WILL DIRECTLY IMPACT DTW 18-01Z. && .DTX WATCHES/WARNINGS/ADVISORIES... MI...NONE. LAKE HURON...NONE. LAKE ST CLAIR...NONE. MI WATERS OF LAKE ERIE...NONE. && SHORT TERM...SF LONG TERM....BT MARINE.......SF AVIATION.....SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
Hazardous weather outlook, Jul 1, 3:05 PM EDT, 1 hour 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 305 PM EDT SUN JUL 1 2012 MIZ047>049-053>055-060>063-021000- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR- 305 PM EDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LOW CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY. THE BEST CHANCE WILL BE ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. MIZ068>070-075-076-082-083-021000- LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 305 PM EDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH EARLY EVENING...BUT THE WINDOW OF OPPORTUNITY CONTINUES TO DIMINISH. IF A THUNDERSTORM IS ABLE TO DEVELOP...SEVERE WEATHER IS POSSIBLE...WITH DAMAGING WIND GUSTS TO 60 MPH BEING THE BIGGEST HAZARD. STORM MOTION WILL BE SOUTHEAST AT 35 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LOW CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY. THE BEST CHANCE WILL BE ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. LCZ422-423-460-LEZ444-LHZ361>363-421-422-441>443-462>464-021000- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 305 PM EDT SUN JUL 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH EARLY EVENING OVER LAKE ST CLAIR AND LAKE ERIE...BUT THE WINDOW OF OPPORTUNITY CONTINUES TO DIMINISH. IF A THUNDERSTORM IS ABLE TO DEVELOP...SEVERE WEATHER IS POSSIBLE...WITH WIND GUSTS TO 50 KNOTS BEING THE BIGGEST HAZARD. STORM MOTION WILL BE SOUTHEAST AT 35 MPH. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY LOW CHANCES FOR THUNDERSTORMS WILL CONTINUE THROUGH WEDNESDAY. THE BEST CHANCE WILL BE ON TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. SF YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 5:01 PM EDT | Special Marine Warning | DTX | 37 min | |
| Jul 1, 5:09 PM EDT | Severe Thunderstorm Warning | DTX | Monroe, Wayne | 18 min |
| Jul 1, 5:36 PM EDT | Severe Thunderstorm Warning | DTX | Monroe, Washtenaw, Wayne | 54 min |
| Jul 1, 5:46 PM EDT | Severe Thunderstorm Warning | DTX | Lenawee | 32 min |
| Jul 1, 5:50 PM EDT | Special Marine Warning | DTX | 55 min | |
| Jul 1, 6:39 PM EDT | Severe Thunderstorm Warning | DTX | Monroe | 32 min |
| Jul 1, 7:08 PM EDT | Special Marine Warning | DTX | 14 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.